Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 34, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 13, 2022, 4:49 PM CDT for Crawford County, Washington County, Missouri. It took effect at Apr 13, 2022, 9:26 PM CDT. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2022, 4:49 PM CDT (21:49 UTC)
- In effect from
- Apr 13, 2022, 9:26 PM CDT
- Expired
- Apr 15, 2022, 4:49 PM CDT
- In force
- 43 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 14.66 ft at Apr 14, 2022, 10:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 20 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
179
WGUS43 KLSX 132149
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
449 PM CDT Wed Apr 13 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following river in Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-151000-
/O.NEW.KLSX.FL.W.0034.220414T1617Z-220417T0920Z/
/SLLM7.1.ER.220414T1617Z.220415T0600Z.220416T0320Z.NO/
449 PM CDT Wed Apr 13 2022
...FLOOD WARNING IN EFFECT FROM THURSDAY MORNING TO EARLY SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...From Thursday morning to early Sunday morning.
* IMPACTS...At 13.5 feet, Cave Road begins flooding at Onondaga Cave
State Park near this height.
* ADDITIONAL DETAILS...
- At 4:30 PM CDT Wednesday the stage was 9.9 feet.
- Forecast...The river is expected to rise above flood stage
late tonight and then crest near 13.0 feet Friday morning.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Meramec River
Sullivan 11.0 9.9 Wed 4 pm 12.5 11.5 8.3 6.8 6.1
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
Gosselin5 follow-up statements
604
WGUS83 KLSX 140201
FLSLSX
Flood Statement
National Weather Service St Louis MO
901 PM CDT Wed Apr 13 2022
...The Flood Warning is extended for the following river in
Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-151415-
/O.EXT.KLSX.FL.W.0034.220414T0226Z-220417T1200Z/
/SLLM7.1.ER.220414T0226Z.220415T0000Z.220416T0600Z.NO/
901 PM CDT Wed Apr 13 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...Until Sunday morning.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Wednesday the stage was 10.8 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 15.5 feet tomorrow evening.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Meramec River
Sullivan 11.0 10.8 Wed 8 pm 15.5 12.3 8.4 7.0 6.3
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
Gosselin850
WGUS83 KLSX 141258
FLSLSX
Flood Statement
National Weather Service St Louis MO
758 AM CDT Thu Apr 14 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Meramec River near Steelville.
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-160100-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-220416T1549Z/
/SEEM7.1.ER.220414T1030Z.220414T1800Z.220415T0949Z.NO/
758 AM CDT Thu Apr 14 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Steelville.
* WHEN...Until late Saturday morning.
* IMPACTS...At 12.5 feet, The entrance gate to the campground at
Onondaga Cave State Park off Highway H begins to flood near this
height.
* ADDITIONAL DETAILS...
- At 7:30 AM CDT Thursday the stage was 12.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 AM CDT Thursday was 12.6 feet.
- Forecast...The river is expected to rise to a crest of 13.0
feet this afternoon. It will then fall below flood stage late
tonight.
- Flood stage is 12.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Meramec River
Steelville 12.0 12.6 Thu 7 am 11.6 7.3 5.3 4.4 4.0
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
MOC055-221-160100-
/O.EXT.KLSX.FL.W.0034.000000T0000Z-220417T1305Z/
/SLLM7.1.ER.220414T0226Z.220415T0600Z.220416T0705Z.NO/
758 AM CDT Thu Apr 14 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...Until Sunday morning.
* IMPACTS...At 15.6 feet, The basic loop of the Onondaga Cave State
Park campground begins flooding near this height.
* ADDITIONAL DETAILS...
- At 7:30 AM CDT Thursday the stage was 13.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 AM CDT Thursday was 13.5 feet.
- Forecast...The river is expected to rise to a crest of 15.8
feet just after midnight tonight. It will then fall below
flood stage early Saturday morning.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Meramec River
Sullivan 11.0 13.5 Thu 7 am 14.9 10.1 7.8 6.8 6.1
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
Jaja139
WGUS83 KLSX 150128
FLSLSX
Flood Statement
National Weather Service St Louis MO
828 PM CDT Thu Apr 14 2022
...The Flood Warning continues for the following river in Missouri...
Meramec River near Steelville.
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-160915-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-220416T0907Z/
/SEEM7.N.ER.220414T1030Z.220414T1700Z.220415T0307Z.NO/
828 PM CDT Thu Apr 14 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Meramec River near Steelville.
* WHEN...Until early Saturday morning.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Thursday the stage was 12.4 feet.
- Forecast...The river is expected to fall below flood stage
late this evening.
- Flood stage is 12.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Meramec River
Steelville 12.0 12.4 Thu 8 pm 8.4 5.6 4.4 3.8 3.5
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
MOC055-221-161330-
/O.EXT.KLSX.FL.W.0034.000000T0000Z-220417T1100Z/
/SLLM7.1.ER.220414T0226Z.220415T0600Z.220416T0500Z.NO/
828 PM CDT Thu Apr 14 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...Until Sunday morning.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Thursday the stage was 14.6 feet.
- Forecast...The river is expected to rise to a crest of 14.7
feet overnight tonight.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Meramec River
Sullivan 11.0 14.6 Thu 8 pm 12.0 8.5 7.2 6.4 5.9
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
Gosselin966
WGUS83 KLSX 151531
FLSLSX
Flood Statement
National Weather Service St Louis MO
1031 AM CDT Fri Apr 15 2022
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-170345-
/O.EXT.KLSX.FL.W.0034.000000T0000Z-220417T0440Z/
/SLLM7.1.ER.220414T0226Z.220415T0430Z.220415T2240Z.NO/
1031 AM CDT Fri Apr 15 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...Until late tomorrow evening.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Friday the stage was 13.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CDT Friday was 14.7 feet.
- Forecast...The river is expected to fall below flood stage
late this afternoon and continue falling to 7.6 feet Sunday
morning.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Meramec River
Sullivan 11.0 13.7 Fri 10 am 8.6 7.6 6.9 6.3 5.8
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
Byrd561
WGUS83 KLSX 152149
FLSLSX
Flood Statement
National Weather Service St Louis MO
449 PM CDT Fri Apr 15 2022
...The Flood Warning is cancelled for the following river in
Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC055-221-152300-
/O.CAN.KLSX.FL.W.0034.000000T0000Z-220415T2149Z/
/SLLM7.1.ER.220414T0226Z.220415T0430Z.220415T1943Z.NO/
449 PM CDT Fri Apr 15 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Meramec River near Sullivan.
* ADDITIONAL DETAILS...
- At 4:30 PM CDT Friday the stage was 10.1 feet.
- Forecast...The river is expected to fall to near 7.4 feet
Sunday evening.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Meramec River
Sullivan 11.0 10.1 Fri 4 pm 8.3 7.4 6.7 6.1 5.8
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
GosselinWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 13, 3:15 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 13, 3:15 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
315 PM CDT Wed Apr 13 2022
.SHORT TERM... (Through Late Thursday Night)
Issued at 309 PM CDT Wed Apr 13 2022
As of 20z, the cold front is on the St. Louis metro area
doorstep. The front will continue to move to the east late this
afternoon with widespread showers and storms which will taper off
from west to east, coming to an end everywhere by 03z Thursday.
Otherwise, weak high pressure will build in over the lower
Mississippi River Valley while the closed low over the Great Lakes
Region remains in place through the short term. With this pattern,
flow across the region will be westerly tonight with clearing skies
from west to east. CAA will be rather weak, so even with lows in the
low to mid 30s, the period of any freezing temperatures will be very
brief, thus we do not need to issue any freeze headlines at this
time. However, with the light winds and clear skies, could see some
widespread frost late tonight through early Thursday morning over
portions of central/east central/southeast Missouri, so have
issued a frost advisory in this area.
With sunny skies on Thursday, temperatures will warm up into the
upper 50s to upper 60s. However, it will be rather windy, especially
across northern portions of the forecast area, closer to the closed
low in the Great Lakes region.
By Thursday night, a majority of the deterministic and ensemble
models indicate that the closed low will begin to slide to the
northeast. However, a secondary shortwave rotating around the low
will drag a cold front southeast into the region late Thursday night
with increasing clouds. This will keep temperatures from dropping as
much with lows near normal, in the upper 30s to mid 40s.
Byrd
.LONG TERM... (Friday through Next Wednesday)
Issued at 309 PM CDT Wed Apr 13 2022
As the cold front moves through the region on Friday, a majority
of the deterministic and ensemble solutions indicate that weak
lift, moisture and instability will return just ahead of the
boundary, so expect isolated showers and a few storms will
develop. By Friday night, the front will stall out just south of
the Missouri/Arkansas border with the precipitation tapering off
during the evening hours.
The latest cluster analysis is indicating that the flow aloft will
briefly become zonal as the upper level closed low slowly exits the
Great Lakes region this weekend. Behind the system, cooler air will
filter in for the weekend with highs mainly in the 50s, 10 to 15
degrees below normal. However with the zonal flow and stalled front
to our south, could see over running precipitation develop north of
the boundary, mainly along and south of I-70 as a southern stream
shortwave slides east across the lower Mississippi River Valley
Saturday night/Sunday.
Beyond that, dry weather returns on Tuesday before another system
moves in late Tuesday night into Wednesday.
Byrd
&&
.AVIATION... (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 107 PM CDT Wed Apr 13 2022
IFR ceilings will persist through this afternoon as widespread
showers and storms will continue to move northeast across the
region. As system exits, rain will taper off and ceilings will
lift and scatter out from west to east, with VFR flight conditions
everywhere by 04z Thursday. Otherwise, gusty west to northwest
winds will diminish early this evening. However, winds will pickup
from the west Thursday morning with gusts up to 25kts at times.
Byrd
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 37 64 45 66 / 40 0 0 20
Quincy 33 57 39 58 / 20 0 5 20
Columbia 33 62 42 65 / 10 0 5 20
Jefferson City 33 63 42 66 / 10 0 5 20
Salem 36 63 42 66 / 70 0 0 20
Farmington 33 64 43 66 / 30 0 0 20
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Frost Advisory from 1 AM to 8 AM CDT Thursday for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Jefferson MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Reynolds MO-Saint Francois MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Apr 13, 3:32 PM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 332 PM CDT Wed Apr 13 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 332 PM CDT Wed Apr 13 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Chance of thunderstorms through early this evening. However, no severe weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a slight chance for thunderstorms Friday afternoon and evening across parts of southeast Missouri. There is another chance of thunderstorms Sunday afternoon across portions of southeast Missouri. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Byrd
In the hours before
Local storm report, Apr 13, 11:13 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1113 AM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL 1 WNW MEXICO 39.17N 91.89W
04/13/2022 E0.88 INCH AUDRAIN MO EMERGENCY MNGR
NICKEL SIZED HAIL FELL FOR ABOUT 30 SECONDS
IN TOWN.
&&
LSJLocal storm report, Apr 13, 12:12 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1212 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM HAIL PERRY 39.43N 91.67W
04/13/2022 U0.75 INCH RALLS MO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Local storm report, Apr 13, 1:10 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
110 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 2 S OLD MINES 37.99N 90.76W
04/13/2022 WASHINGTON MO TRAINED SPOTTER
SPOTTER REPORTED THAT OLD MINES CREEK HAS
RISEN ENOUGH TO BEGIN FLOWING ACROSS
THOMLINSON ROAD. NO ESTIMATED DEPTH AT THE
TIME OF THE CALL.
&&
MAPLESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:34 PM CDT | Frost Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 12 more | 16 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.